MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This event is under investigation.
 
Event or Problem Description
It was reported during treatment of a superficial femoral artery (sfa) using a flexor ansel guiding sheath, contralateral approach was gained from the groin to treat the sfa.After insertion of a 4fr.Short sheath, the physician attempted to insert the device into the patient.It was reported that it could not be inserted into the vessel resulting in damage (fray) in the device tip.Then, it was replaced with a competitor's device and the procedure was completed successfully.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Corrected information: foreign, health professional, user facility.Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and inspection of unused product was conducted during the investigation.The complaint device was not returned to aid the investigation.No images/videos of the failure were provided.A representative flexor ansel guiding sheath was obtained from the complaint lot for testing purposes.There appeared to be no non-conformities on the 0.018" and 0.038" endhole dilator tips.The sheath had an open lumen and accepted both the dilators.It also accepted a 0.086" checker with no difficulty.The o.D of the 0.038" and 0.0018" dilators measured 0.0855" and 0.0853" respectively.The dilators accepted the respective wire guides.The wire advanced through the tubing with no difficulty.The dilator tip was tapered to a smooth transition.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There was one other reported complaint for this lot number.Based on the information provided, no product returned, and the results of our investigation; a definitive root cause could not be determined.Per the health risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6662629
Report Number1820334-2017-01395
Device Sequence Number132544
Product Code DYB
UDI-Device Identifier00827002299962
UDI-Public(01)00827002299962(17)190426(10)6917658
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKSAW-6.0-18/38-55-RB-ANL1-HC
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2017
Supplement Date Received by Manufacturer09/12/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1